Atripla and Jack3d?
Mar 29, 2012
I've recently started HIV treatment with Atripla. I have been using Jack3d as a pre-workout supplement for some time now, and it's been incredibly helpful for me. My physician, who is an HIV specialist, said that it would be fine to continue with Jack3d while on treatment, but my pharmacist seemed to be concerned that there might be an issue with one of the ingredients in Jack3d, namely schisandra chinensis. She thought that it might create some sort of issue with regards to the way the Efavirenz would be metabolized. I also know a number of people on Atripla who use Jack3d with no problems at all. However, getting this conflicting opinion obviously concerns me. Are there any studies on this?
Response from Dr. Henry
schisandra chinensis is a chinese herb used in traditional chinese medicine. I could find no drug interaction studies with efavirenz or much on its hepatic metabolism. I would not expect a problem but would simply monitor for HIV effect of efavirenz (Atripla) and if reduction in viral load seems suboptimal perhaps get an efavirenz blood level. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Scared To Death
- Odds Of Contracting HIV Blowjob From A Prostitute
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Hpv After Handjob Sign Of HIV AIDS
- Sore On Mouth After Licking Penis Worried I Have HIV
- Sore On Penis After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.